# SDR QMLA2013071613100

- Difficulty date: July 16, 2013
- Submitted: July 17, 2013
- Operation: Air carrier
- Aircraft: N433CM
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0755
- Aircraft time: 2,540 hours, 10,392 cycles
- Engine: Pwa PW206B2
- Engine time: 2,540 hours, 7,065 cycles
- System (JASC): 6400 · Tail Rotor System
- Part: Pivot
- Part number: 9220700
- Condition: Corroded
- Location: Tail Rotor
- Part time: 2,540 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED THAT ON FINAL APPROACH,  THE LT TAIL ROTOR PEDAL BECAME STUCK, AND THE ACFT BEGAN FLYING TO THE RIGHT.  DECIDED TO ABORT APPROACH, COULD NOT GAIN CONTROL TO LAND AT DESTINATION.  DECLARED AN EMERGENCY, AND AFTER 20 SECONDS,  PEDAL MOVEMENT RESTORED.  WAS CLEARED AND LANDED SUCCESSFULLY WITH NO FURTHER ISSUES.    AFTER INSPECTION, IDENTIFIED THAT THE BALL JOINT (REAR OF FLEX BALL CABLE) WAS STIFF AND BINDING.  NOTICED A LARGE AMOUNT OF CORROSION AND PITTING ON THE BALL SURFACE.
